Vomiting and diarrhea caused by chemotherapy are two of the most common risk factors for developing dehydration. Both of these side effects of chemotherapy cause the body to lose water and electrolytes faster than they can be replaced.
Additionally, cancer treatments can also lead to a lack of appetite and thirst. Not drinking enough fluids is another cause of dehydration. And this can be especially difficult for patients undergoing chemotherapy. For example, in addition to a lack of thirst, the sore throat/mouth commonly experienced by chemotherapy patients, as well as severe nausea, discourage the drinking of fluids.
What Are the Symptoms of Dehydration?
Although symptoms change from person to person, there are several signs that can indicate the need to rehydrate. For example, dehydration is often accompanied by dizziness, dry or sticky mouth and dry skin. Additionally, one of the most reliable indicators is dark, concentrated urine. Other common symptoms include:
Decreased urine output
With symptoms of severe dehydration, contact a doctor. These symptoms include a faster-than-normal heartbeat, confusion, blue lips, lethargy, excessive tiredness, low blood pressure, fever, rapid breathing and delirium in extreme cases.
Call us at (313)-241-4020 to schedule an appointment with one of our Registered Nurses.
Serving Indianapolis and surrounding areas.
*These statements have not been evaluated by the FDA. Vitamin supplementation is for wellness only, and not intended to cure or treat disease.